MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD RESURFACING FEMORAL HEAD 42MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD RESURFACING FEMORAL HEAD 42MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74121142
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Osteolysis (2377); Metal Related Pathology (4530); Solid Tumour (4552)
Date of Event 11/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that, after a right bhr was performed on the (b)(6) 2006, the patient developed pseudotumors, there was lysis around the acetabular cup and loosening of the femoral head.A revision surgery was performed on the 08-nov-2017 to treat this adverse event.The patient received a tha system in exchange.
 
Additional Manufacturer Narrative
H10: additional information in d10 and h6 (health effect - clinical code).H9: fda recall from the concomitant product: z-2746-2015 for 74120150 acetlr cup hap 50mm w/ imptr.H3, h6: it was reported that right hip revision surgery was performed due to pseudotumours, lysis around the acetabular cup and loosening of the femoral head.The devices, used in treatment, have not been returned for evaluation.Without a definitive batch number, a complete review of the historical complaints data cannot be performed for the device.A review of historical complaints data was performed using the part numbers and the reported failure modes to evaluate patterns of repeated failures or defects.Similar complaints have been identified for the head and cup.This will continue to be monitored via routine trending, however it should be noted that devices of this size are no longer sold.As no device batch numbers were provided for investigation, manufacturing record review could not be performed.If more information is received, this investigation will be reopened.The review of the most recent ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.The alleged failure modes and associated risks have been anticipated within the risk file and the anticipated risk level is still adequate.No further actions are required at this time.A review of historic escalation actions related to the products and similar complaint events was performed.Following the review, prior applicable escalation actions were identified and confirmed to reduce associated risks as far as possible.No further escalation actions are required.The clinical information provided of the clear, yellow, serous fluid with pseudotumor, micromotion of the head, and lytic defects of the acetabulum may be consistent with a reaction to metal debris.However, the source and root cause cannot be determined with the available documentation.It cannot be concluded that the reported clinical findings are associated with the implant failure.Based on the information provided, further investigation of the reported complaint cannot be carried out and remains inconclusive.A definitive root cause cannot be determined.Specific factors known to contribute to the alleged fault are excessive physical activity levels, unreasonable stress on replacement system, excessive patient weight, trauma to the joint replacement.Should the devices or additional information be received, the complaint will be reopened.Based on this investigation, the need for corrective and preventative actions is not indicated.

Brand Name
RESURFACING FEMORAL HEAD 42MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17658635
Report Number3005975929-2023-00116
Device Sequence Number6160962
Product Code NXT
UDI-Device Identifier03596010502773
UDI-Public3596010502773
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74121142
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2745-2015
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74120150 / LOT# UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale